MAUDE Adverse Event Report: DEPUY MITEK LLC US MODULAR DRV 23MM; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US MODULAR DRV 23MM; SURGICAL SCREWDRIVER, REUSABLE
Model Number 219957
Medical Device Problem Codes Crack (1135); Material Twisted/Bent (2981)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure the customer's 23mm modular drive was bent causing their 8 x 23mm milagro advance interference screw to crack.The screw was removed with no further issues.The procedure was completed with other devices using the same bone hole with no patient harm but there was a two minute surgical delay to the case to grab a new driver and screw.The sales rep was not present for the case therefore could not provide any further information.The devices will be returning for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.According to the information provided, it was reported that during an acl procedure the customer's 23mm modular drive was bent causing their 8 x 23mm milagro advance interference screw to crack.The screw was removed with no further issues.The complaint device was received and evaluated.Marks on the distal part of the device were observed during the visual inspection, it was also noted that the modular drive it¿s bent, which confirms the customer complaint.The root cause of the marks and the bent condition can be attributed to the use of the device since this is a reusable part.In addition, this type of failure may be related when the metal from an excessive of wear begins to lose the shape.However, it cannot be conclusively affirmed.  a manufacturing record evaluation was performed for the finished device lot number 1503001, and no non-conformances were identified at this point, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MODULAR DRV 23MM
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9590714
Report Number1221934-2020-00201
Device Sequence Number492045
Product Code LXH
UDI-Device Identifier10886705007004
UDI-Public10886705007004
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219957
Device Catalogue Number219957
Device Lot Number1503001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer02/14/2020
03/06/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date02/18/2020
03/06/2020
Patient Sequence Number1